Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have CPOD. I have lost my voice after medication. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
I went to er and they told me i have COPD this was last week im done with meds but now i cant speek i have lost my voice is this related should i worry?
Posted Sat, 20 Oct 2012 in Lung and Chest disorders
Answered by Dr. Kulbir Singh 2 hours later
Hello and thanks for posting the query
I would like to know what treatment are you taking for COPD (Chronic Obstructive Pulmonary Disease). Specially if you are taking Inhaler Corticosteroids than you may face this problem. The side effects of inhaled corticosteroids are loss of voice, hoarseness and yeast infections orally.

If you are using inhalers than loss of voice is surely be related to your treatment. Rinse your mouth properly after the use of inhaler and complete cessation of smoking will help you to get rid from your problem. You may use Metered Dose Inhaler (MDI), which protect you from side effects of the drug, consult your doctor for that.

Else you have to be investigated for the other causes like acute Laryngitis, obstruction in vocal cord, benign or malignant tumors or goiter.

Consult you treating doctor for proper cause and get rid of it as soon as possible.
Write back if you have any other queries.
Best Wishes and have a speedy recovery.
Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor